Just home after 2nd ablation

Hi I'm home and recovering from my 2nd ablation. To be honest my heart feels worse than it was before I went in.

During my first ablation they did a cardioversion as well and I had instant relieve that was in May. Now they say procedure has change and I have to go back in 1 month for cardioversion...I have been put on 200mg of Amiodorone three times a day for 2 weeks...then 200mg twice a day for two weeks...the one a day from there on.

I am really scared about taking them...is there anyone out there who takes them. My EP said she'll only keep me on them for 6 months max.

I was taking 10mg Bisoprolol but that has been stopped. I am on warfarin.

Feeling a rough and emotional right now but I'm sure this will pass.

Thanks for reading.

13 Replies

  • Great you are back. I would have been worried if EP had not put a time limit on the Amioderone. There seems to be a consensus that it does help the heart to stay in NSR if Amioderone is taken for 1 month before and at LEAST 3 months afterwards. There are quite a few people on here who have taken it either side of an ablation and also more who have been on Amioderone long term (years) though current thinking and practice is not to be. I was going to be taking it but was t allowed to because of liver function was 4 times upper limit due to simavastatin but EP didn't want to delay for what would have been at least 6 months and possibly a year or even not being able to take it anyway.

    The key now is REST, REST, REST. AsI was told 1st week TV remote, iPhone and iPad only (cardiac nurse saw I had an iPhone) and second week not much more!!!

  • Thank you so much for your reply I really don't know what I'd do without this forum...you can't beat getting advice from people who have and are going through the same.

    Have you had ablations? Did you have to go back for cardioversion? I'm not even in sinus rhythm.

    Thank again



  • I was in persistent AF had an ablation 11 months ago and at the end of the procedure I had a cardioversion there and then but I lasted just under 72 hours in sinus rthythm. EP had said no chance it would work first time in MY case but he had hoped I would last 6 weeks so they could do echocardiogram and other tests when I was in NSR and having given the heart a little time to settle down. C'est la vie.

    Taking Amioderone improves the chances of the heart staying in NSR for longer, maybe for ever. Who knows!!!!!

  • If you've just had an ablation, you have some risk - no one knows how much - of having breakthrough arrhythmias. Also, your heart rate will be faster for a few weeks.

    You have to decide what you're willing to deal with. After my ablation last May, the cardio/EP said I had to take flecainide to prevent breakthroughs and diltiazem to keep my heart from racing. I said the arrhythmias didn't bother me - in fact, I wanted to know if they happened. And since my resting pulse is normally 56-62, a resting pulse of 75-77 didn't faze me at all, being only a few points above the population norm.

    So the doc shifted gears and said my heart had been under a lot of stress and I should make it as easy as possible while it's healing. I pointed out that I have a very strong heart (as shown by echocardiogram and stress test) and asked if breakthrough arrhythmias or a temporarily higher pulse presented any risk to the heart muscle. He said no, they don't hurt the heart. He also said arrhythmias wouldn't affect the healing process.

    So I asked, then why take the drugs? He said, "We like to make sure our patients are covered." (I can't help but wonder of he meants a$$es instead of patients.)

    Anyway, I suggest you decide if you're willing to find out if you have breakthroughs. As for your heart rate, that depends on how high it does and what kind of shape you're in. Whatever you do, I very strongly recommend you make your own decisions based on your own experience and values.

    Best of luck.

  • I am in permanent Af with a resting heart rate of 130 bpm...it affects my breathing and walking.

    I just hope in time it will get easier.

    Thank you for your reply

  • If your HR is consistently that high you should be seeing your EP or GP about getting some medicines to slow it down. Everyone is different but my EP wanted it in the 80s (originally mine used to be in 60s).

  • I presumed that was why I have been put on Amiodarone?

  • No. Amiodarone is a rthythm control medicine. Medicines like Bisoprolol, Digoxin and quite a few others are rate control.

  • I was taking 10mg Bisoprolol but have been taken off that and given the amiodarone

  • EP obviously felt rthythm control was more important. However I would contact EP to say what your HB is because it may be higher than he was expecting. On the other hand it may not (hope that makes sense).

  • Thank you for your help...and taking the time to reply. xxx

  • No problems.

  • I was taking Amiodarone for 10 yrs. I am only 61 yrs of age and suffering from peripheral neuropathy as a result of the Amiodarone. My thyroid was also adversely affected. I found a new cardiologist and he has me on Solotol 2x a day and it is working great. He said he would have never subscribe Amiodarone unless there were no other options. Amiodarone is a very dangerous drug and I feel that if taken you are at great risk of serious side affects.

You may also like...